Alert archive / Wisconsin / Gale Warnings in 2019
Gale Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 5, 2019, 3:31 PM CST. It took effect at Jan 7, 2019, 12:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2019, 3:31 PM CST (21:31 UTC)
- In effect from
- Jan 7, 2019, 12:00 AM CST
- Expired
- Jan 7, 2019, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
018 WHUS73 KGRB 052131 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 331 PM CST Sat Jan 5 2019 LMZ541>543-060545- /O.UPG.KGRB.GL.A.0001.190107T0600Z-190107T2100Z/ /O.NEW.KGRB.GL.W.0001.190107T0600Z-190107T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 331 PM CST Sat Jan 5 2019 ...GALE WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 3 PM CST MONDAY... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from midnight Sunday night to 3 PM CST Monday. The Gale Watch is no longer in effect. * WINDS...Southeast increasing to 30 knots with gale force gusts to around 40 knots Sunday night, increasing to gales to 35 knots with gale force gusts to around 40 knots after early Monday morning. * WAVES...Building to 8 to 12 feet Sunday night, then to 10 to 14 feet Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ521-522-060545- /O.NEW.KGRB.GL.W.0001.190107T0600Z-190107T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 331 PM CST Sat Jan 5 2019 ...GALE WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 3 PM CST MONDAY... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from midnight Sunday night to 3 PM CST Monday. * WINDS...Southeast increasing to 30 knots with gale force gusts to around 35 knots Sunday night, increasing to gales to 35 knots with gale force gusts to 40 knots after early Monday morning. * WAVES...Building to 3 to 6 feet Monday morning on ice free areas. Highest waves north of Chambers Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Bersch
8 follow-up statements
728 WHUS73 KGRB 060318 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 918 PM CST Sat Jan 5 2019 LMZ521-522-541>543-061130- /O.CON.KGRB.GL.W.0001.190107T0600Z-190107T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 918 PM CST Sat Jan 5 2019 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 3 PM CST MONDAY... * WINDS...Southeast increasing to 30 knots with gale force gusts to around 35 knots Sunday night, increasing to gales to 35 knots with gale force gusts to 40 knots after early Monday morning. * WAVES...Building to 3 to 6 feet Monday morning on ice free areas of the bay. Highest waves north of Chambers Island. Building to 8 to 12 feet Sunday night, then to 10 to 14 feet Monday morning on Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Bersch
302 WHUS73 KGRB 060933 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 333 AM CST Sun Jan 6 2019 LMZ521-522-541>543-061745- /O.CON.KGRB.GL.W.0001.190107T0600Z-190107T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 333 AM CST Sun Jan 6 2019 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY... * WINDS...Southeast increasing to 30 knots late this evening, then increasing to 35 knot gales with gusts to 40 knots Monday morning. * WAVES...Building to 3 to 6 feet by Monday morning on ice free areas of the bay. Highest waves north of Chambers Island. Building to 8 to 12 feet late tonight, then to 10 to 14 feet Monday morning on Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
855 WHUS73 KGRB 061530 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 930 AM CST Sun Jan 6 2019 LMZ521-522-541>543-062330- /O.CON.KGRB.GL.W.0001.190107T0600Z-190107T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 930 AM CST Sun Jan 6 2019 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY... * WINDS...Southeast increasing to 30 knots late this evening, then increasing to 35 knot gales with gusts to 40 knots Monday morning. * WAVES...Building to 3 to 5 feet by Monday morning on ice free areas of the bay. Highest waves north of Chambers Island. Building to 8 to 12 feet tonight, then to 10 to 14 feet Monday morning on Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
353 WHUS73 KGRB 062128 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 328 PM CST Sun Jan 6 2019 LMZ521-522-541>543-070530- /O.CON.KGRB.GL.W.0001.190107T0600Z-190107T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 328 PM CST Sun Jan 6 2019 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY... * WINDS...Southeast increasing to 30 knots late this evening, then increasing to 35 knot gales with gusts to 40 knots in the late evening and into early Monday morning. * WAVES...Building to 3 to 6 feet by Monday morning on ice free areas of the bay. Highest waves north of Chambers Island. Waves building to 8 to 12 feet tonight, then to 10 to 16 feet Monday morning on Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Bersch
343 WHUS73 KGRB 070328 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 928 PM CST Sun Jan 6 2019 LMZ521-522-541>543-071130- /O.CON.KGRB.GL.W.0001.190107T0600Z-190107T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 928 PM CST Sun Jan 6 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY... * WINDS...Southeast increasing to 30 knots late this evening, then increasing to 35 knot gales with gusts to 40 knots in the late evening and into early Monday morning. * WAVES...Building to 3 to 6 feet by Monday morning on ice free areas of the bay. Highest waves north of Chambers Island. Waves building to 10 to 16 feet Monday morning on Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Bersch
554 WHUS73 KGRB 071006 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 406 AM CST Mon Jan 7 2019 LMZ521-522-541>543-071815- /O.CON.KGRB.GL.W.0001.000000T0000Z-190107T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 406 AM CST Mon Jan 7 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...Southeast gales to 35 knots with gusts to 40 knots, diminishing to 15 to 25 knots late in the afternoon. * WAVES...Building 3 to 6 feet on ice free areas of the bay. Highest waves north of Chambers Island. Waves 10 to 12 feet on Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
217 WHUS73 KGRB 071609 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1009 AM CST Mon Jan 7 2019 LMZ521-522-541>543-072100- /O.CON.KGRB.GL.W.0001.000000T0000Z-190107T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1009 AM CST Mon Jan 7 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...South gales to 35 knots with a few gusts to 40 knots, veering southwest and decreasing to 15 to 25 knots in the afternoon. * WAVES...4 to 7 feet on ice free areas of the bay. Highest waves north of Chambers Island. Waves 12 to 15 feet on Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
883 WHUS73 KGRB 072052 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 252 PM CST Mon Jan 7 2019 LMZ521-522-080300- /O.EXP.KGRB.GL.W.0001.000000T0000Z-190107T2100Z/ /O.NEW.KGRB.SC.Y.0002.190107T2100Z-190108T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 252 PM CST Mon Jan 7 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 9 PM CST this evening. * WINDS...South 10 to 20 knots veering west. Gusts to 25 kts. * WAVES...2 to 4 feet. Highest waves north of Chambers Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-080500- /O.EXP.KGRB.GL.W.0001.000000T0000Z-190107T2100Z/ /O.NEW.KGRB.SC.Y.0002.190107T2100Z-190108T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 252 PM CST Mon Jan 7 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until midnight CST tonight. * WINDS...South 15 to 25 knots veering west. * WAVES...6 to 10 feet subsiding to 2 to 4 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 5, 2:49 PM CST, 42 minutes earlier.
Area forecast discussion, Jan 5, 2:49 PM CST, 42 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 249 PM CST Sat Jan 5 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 248 PM CST Sat Jan 5 2019 Skies were mostly sunny across much of the region, except across the far north where low clouds were slowly spreading southward. It was mild with temperatures in the middle to upper 30s far north, and in the 40s to near 50 elsewhere. As of 2 pm, Shawano, Waupaca and Wisconsin Rapids were the warm spots at 49 degrees. For tonight, a cold front will drop southward across the region. The cold front is expected to pass across the region dry, although low clouds will be on the increase behind the front. The question is how far south the low clouds will make it. Have low clouds dropping southward into central and northeast Wisconsin tonight as winds turn to the north and northeast. Did not stray far from superblend for lows tonight. On Sunday, skies will start out partly to mostly cloudy across the region. Skies will become cloudy during the afternoon as next system approaches from the west. Trended toward the cooler met guidance due to cooler air mass in place and expected cloud cover across the region. .LONG TERM...Sunday Night Through Saturday Issued at 248 PM CST Sat Jan 5 2019 The main forecast concerns revolve around impacts from a potential winter storm late Sunday night into Monday morning. Models are in good general agreement on the storm, so utilized a blend of models for precipitation type and QPF/snowfall amounts. Low pressure will quickly move from the northern Plains Sunday night to far northwest WI/western Lake Superior by midday Monday. Ahead of the low, a 50-60 knot low-level jet will develop across the forecast area, resulting in strong WAA/isentropic lift. Mid- levels will initially be very dry, with 850 mb dew point depressions of 20-40 C early Sunday evening. This dry air will lead to evaporational cooling as the precipitation overspreads the region in the late evening/early overnight hours, and negate the warming on the nose of the low-level jet. Thus, precipitation is expected to remain all snow across north central and northeast WI overnight. Farther south, warming temperatures at the surface and aloft will cause snow to mix with rain and sleet before changing to all rain late Sunday night or early Monday. The snowfall will become heavy shortly after onset, as models show strong lift within the dendritic growth zone. Will likely see snowfall rates of an inch an hour late Sunday night, and lingering into early Monday over the far northeast. Expect a large gradient in total snowfall from north to south by noon Monday, ranging from 4 to 7 inches north of Highway 29, to 1 to 3 inches farther south. The southern Fox Valley may not even see an inch. Southeast winds will gust to 30 to 40 mph (strongest near the lakeshore) during the event, so drifting of the wet snow can be expected. Significant travel impacts will be likely, including during the Monday morning commute. Concensus of the surrounding offices was to hold off on winter weather headlines at this time, but a winter weather advisory or low-end winter storm warning look likely for areas north of highway 29. A short-wave trough and associated surface trough will move through the area late Monday night into Tuesday, and may bring a light snow accumulation. Behind this system, colder northwest flow will bring a chance of lake-effect snow showers to far north central WI into Wednesday. Another minor system is expected to impact the region late in the work week. Temperatures will start off mild, drop to near normal midweek, then rebound to above normal again later in the week. && .AVIATION...for 18Z TAF Issuance Issued at 1130 AM CST Sat Jan 5 2019 VFR conditions prevailed across much of the region early this afternoon. The only exception was across Vilas County where IFR/MVFR conditions were noted due to low clouds. It was mild and sunny over the remainder of the region with temperatures in the middle 30s to middle 40s. For the remainder of the afternoon, the low clouds will slowly sag southward towards KRHI. Timing of the clouds at KRHI are problematic as the leading edge of the clouds are eroding as the they drop southward. Currently have a 21z arrival time at KRHI, but low confidence in timing at this time. The low clouds should continue to drop southward tonight across the northeast half of Wisconsin. The question is how far south. Think clouds will make it to KGRB/KATW/KMTW with north/northeast winds down the bay and lake. Clouds are a little more problematic at KAUW/KCWA as there may be a brief period of low clouds behind cold front, then clearing of the low clouds should take place later tonight. Westerly winds of 5 to 15 knots should veer northwest later this afternoon/evening and then continue to veer to the northeast/east later tonight into Sunday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Kieckbusch AVIATION.......Eckberg
Hazardous weather outlook, Jan 5, 2:57 PM CST, 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 257 PM CST Sat Jan 5 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 257 PM CST Sat Jan 5 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Travel conditions will become hazardous late Sunday night into Monday as a storm system brings snow, sleet and rain to the area. The Monday morning commute will likely be quite challenging in many areas. Snow accumulations should range from 4 to 7 inches north of Highway 29, to 1 to 3 inches over much of central and east-central Wisconsin. Southeast winds gusting to 30 to 40 mph will cause some drifting of the wet, heavy snow. There is still some uncertainty surrounding snow amounts, so stay tuned for the latest updates on this developing system. Strong southeast winds late Sunday night into Monday may result in ice shoves on the northwest shore of Lake Winnebago, and on the bayshore from Pensaukee to Marinette. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-062100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 257 PM CST Sat Jan 5 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Southeast gales are expected from late Sunday night into Monday afternoon. A gale warning has been issued. Eckberg/Kieckbusch
In the hours before
Special weather statement, Jan 5, 2:15 PM CST, 1 hour 16 minutes before
Special Weather Statement National Weather Service Green Bay WI 215 PM CST Sat Jan 5 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060400- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 215 PM CST Sat Jan 5 2019 ...SIGNIFICANT SNOW EXPECTED LATE SUNDAY NIGHT INTO MONDAY MORNING... Moderate to heavy snowfall is expected across much of north- central and northeast Wisconsin from approximately midnight Sunday night to noon Monday. The highest totals are forecast to occur north of Highway 29, where 4 to 7 inches of snow may fall by noon Monday. Lower amounts are anticipated over much of central and east-central Wisconsin, where precipitation will mix with and change over to rain early Monday morning. Roads are expected to quickly become snow covered and treacherous once the snow arrives late Sunday night. Several inches will be possibly by early Monday morning, which will likely make the Monday morning commute difficult at many locations. Stay tuned for the latest updates on this developing system. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:33 AM CST | Gale Watch | GRB | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.